Alert archive / California / Gale Warnings in 2011
Gale Warning 24, NWS Los Angeles, CA
NWS Los Angeles, CA issued this gale warning at Nov 1, 2011, 2:33 PM PDT. It took effect at Nov 1, 2011, 9:00 PM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 2:33 PM PDT (21:33 UTC)
- In effect from
- Nov 1, 2011, 9:00 PM PDT
- Expired
- Nov 2, 2011, 12:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
615 WHUS76 KLOX 012133 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 233 PM PDT TUE NOV 1 2011 PZZ650-020545- /O.NEW.KLOX.GL.W.0024.111102T0400Z-111102T1900Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 233 PM PDT TUE NOV 1 2011 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT WEDNESDAY. * WINDS...EAST WINDS WILL INCREASE RAPIDLY THIS EVENING TO 15 TO 25 KT WITH GUSTS TO 35 KT FROM RINCON POINT TO POINT MUGU AND OUT TO SANTA CRUZ ISLAND. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE. THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON. * SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FT WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ655-020545- /O.NEW.KLOX.GL.W.0024.111102T0400Z-111102T1900Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 233 PM PDT TUE NOV 1 2011 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT WEDNESDAY. * WINDS...NORTHEAST WINDS WILL INCREASE RAPIDLY THIS EVENING TO 15 TO 25 KT WITH GUSTS TO 35 KT FROM POINT MUGU TO SANTA MONICA AND OFFSHORE. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE BELOW PASSES AND CANYONS. THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON. * SEAS...COMBINED SEAS WILL BUILD TO 3 TO 5 FT WITH A DOMINANT PERIOD 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-020545- /O.NEW.KLOX.GL.W.0024.111102T1000Z-111102T1900Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 233 PM PDT TUE NOV 1 2011 ...GALE WARNING IN EFFECT FROM 3 AM TO NOON PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM TO NOON PDT WEDNESDAY. * WINDS...NORTHWEST WINDS 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT THIS EVENING WILL BECOME EAST 20 TO 30 KT WITH GUSTS TO 35 KT AFTER MIDNIGHT. WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON. * SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD 12 SECONDS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ673-020400- /O.EXT.KLOX.SC.Y.0119.000000T0000Z-111102T0400Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 233 PM PDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL CONTINUE THIS EVENING BEFORE DIMINISHING. * SEAS...COMBINED SEAS OF 8 TO 11 FT CAN BE EXPECTED THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ670-020400- /O.EXT.KLOX.SC.Y.0119.000000T0000Z-111102T0400Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 233 PM PDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...NORTHWEST WINDS 15 TO 25 KNOTS WITH OCCASIONAL GUSTS TO 30 KT WILL CONTINUE INTO THIS EVENING. THE STRONGEST WINDS WILL BE WELL OFFSHORE. * SEAS...COMBINED SEAS OF 8 TO 11 FEET WITH A DOMINANT PERIOD 12 SECONDS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
4 follow-up statements
683 WHUS76 KLOX 020401 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 PM PDT TUE NOV 1 2011 PZZ673-020515- /O.EXP.KLOX.SC.Y.0119.000000T0000Z-111102T0400Z/ WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- 901 PM PDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... NW WINDS 10 TO 20 KT WITH A FEW GUSTS TO 25 KT WILL CONTINUE THROUGH MIDNIGHT AND THEN DIMINISH TO 5 TO 15 KT. $$ PZZ670-020515- /O.EXP.KLOX.SC.Y.0119.000000T0000Z-111102T0400Z/ WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD 60 NM- 901 PM PDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... NW WINDS 10 TO 20 KT WITH A FEW GUSTS TO 25 KT WILL CONTINUE THROUGH MIDNIGHT AND THEN DIMINISH TO 5 TO 15 KT. $$ PZZ650-021215- /O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 901 PM PDT TUE NOV 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY... * WINDS...EAST WINDS WILL INCREASE OVERNIGHT TO 15 TO 25 KT WITH GUSTS TO 35 KT FROM RINCON POINT TO POINT MUGU AND OUT TO SANTA CRUZ ISLAND. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE. THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON. * SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FT WITH A DOMINANT PERIOD OF 11 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ655-021215- /O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 901 PM PDT TUE NOV 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT WEDNESDAY... * WINDS...NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 15 TO 25 KT WITH GUSTS TO 35 KT FROM POINT MUGU TO SANTA MONICA AND OFFSHORE. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE BELOW PASSES AND CANYONS. THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON. * SEAS...COMBINED SEAS WILL BUILD TO 3 TO 5 FT WITH A DOMINANT PERIOD 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-021215- /O.CON.KLOX.GL.W.0024.111102T1000Z-111102T1900Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 901 PM PDT TUE NOV 1 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO NOON PDT WEDNESDAY... * WINDS...NORTHWEST WINDS 10 TO 20 KT WITH LOCAL GUSTS TO 25 KT THIS EVENING WILL BECOME EAST 20 TO 30 KT WITH GUSTS TO 35 KT AFTER MIDNIGHT. WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. THESE WINDS WILL PERSIST THROUGH WEDNESDAY MORNING THEN DIMINISH QUICKLY THROUGH WEDNESDAY AFTERNOON. * SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD 12 SECONDS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
662 WHUS76 KLOX 020926 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 226 AM PDT WED NOV 2 2011 PZZ650-021700- /O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 226 AM PDT WED NOV 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...EAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT WILL DEVELOP THIS MORNING FROM RINCON POINT TO POINT MUGU AND OUT TO SANTA CRUZ ISLAND. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE. THESE WINDS WILL DIMINISH QUICKLY THROUGH THIS AFTERNOON. * SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FT WITH A DOMINANT PERIOD OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ655-021700- /O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 226 AM PDT WED NOV 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT WILL DEVELOP THIS MORNING FROM POINT MUGU TO SANTA MONICA AND OFFSHORE. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE BELOW PASSES AND CANYONS. THESE WINDS WILL DIMINISH QUICKLY THROUGH THIS AFTERNOON. * SEAS...COMBINED SEAS WILL BUILD TO 3 TO 5 FT WITH A DOMINANT PERIOD 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-021700- /O.CON.KLOX.GL.W.0024.111102T1000Z-111102T1900Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 226 AM PDT WED NOV 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...EAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL DEVELOP THIS MORNING. WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. THESE WINDS WILL DIMINISH QUICKLY THROUGH THIS AFTERNOON. * SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD 14 SECONDS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RAT FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
421 WHUS76 KLOX 021547 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 847 AM PDT WED NOV 2 2011 PZZ650-021900- /O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- 847 AM PDT WED NOV 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...EAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT FROM PITAS POINT TO POINT MUGU AND OUT TO SANTA CRUZ ISLAND. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE. THESE WINDS WILL DIMINISH QUICKLY THROUGH THIS AFTERNOON. * SEAS...COMBINED SEAS WILL BUILD TO 4 TO 6 FT WITH A DOMINANT PERIOD OF 5 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ655-021900- /O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- 847 AM PDT WED NOV 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT FROM POINT MUGU TO SANTA MONICA AND OFFSHORE. ISOLATED GUSTS TO 40 KT ARE POSSIBLE NEAR SHORE BELOW PASSES AND CANYONS. THESE WINDS WILL DIMINISH QUICKLY THROUGH THIS AFTERNOON. * SEAS...COMBINED SEAS WILL BUILD TO 3 TO 5 FT WITH A DOMINANT PERIOD 5 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ676-021900- /O.CON.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/ OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 847 AM PDT WED NOV 2 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...EAST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT. WINDS WILL BE STRONGEST NORTHWEST OF SAN NICOLAS ISLAND. THESE WINDS WILL DIMINISH QUICKLY THROUGH THIS AFTERNOON. * SEAS...COMBINED SEAS OF 6 TO 8 FEET WITH A DOMINANT PERIOD 7 SECONDS CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
691 WHUS76 KLOX 021903 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1203 PM PDT WED NOV 2 2011 PZZ650-655-676-022200- /O.EXP.KLOX.GL.W.0024.000000T0000Z-111102T1900Z/ /O.NEW.KLOX.SC.Y.0120.111102T1903Z-111102T2200Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU INCLUDING SANTA CRUZ AND ANACAPA ISLANDS- INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND SANTA BARBARA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND- 1203 PM PDT WED NOV 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. WINDS...EAST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT BETWEEN PITAS POINT TO POINT DUME AND OUT TO SANTA CRUZ ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Nov 1, 2:15 PM PDT, 18 minutes earlier.
Area forecast discussion, Nov 1, 2:15 PM PDT, 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PDT TUE NOV 1 2011 .SYNOPSIS... OFFSHORE WINDS ARE EXPECTED TO PRODUCE A QUICK WARMUP ON WEDNESDAY WITH THE STRONGEST WINDS IN LOS ANGELES AND VENTURA COUNTIES. A LOW PRESSURE TROUGH WILL BRING CLOUDY SKIES AND POSSIBLE PRECIPITATION ON FRIDAY WITH SIGNIFICANT COOLING. EXPECT ONLY SLIGHTLY WARMER TEMPERATURES THROUGH THE WEEKEND WITH THE ARRIVAL OF ANOTHER COLD LOW PRESSURE SYSTEM. && .SHORT TERM (TODAY-FRI)...MARINE LYR STARTING TO DISSIPATE THIS AFTERNOON AS IT STARTS TO FEEL THE EFFECTS OF THE DEVELOPING OFFSHORE FLOW FOR TONIGHT AND WEDNESDAY. THE 12Z AND 18Z NAM BOTH SPED UP THE TIMING OF THE ONSET OF WIND AS WELL AS INCREASED THE STRENGTH. THIS STILL KEEPS MOST OF THE VALLEYS AND COASTAL AREAS OF VENTURA AND LA COUNTIES IN ADVISORY CRITERIA, HOWEVER THE HIGHER PORTIONS OF THOSE ZONES AS WELL AS THE SANTA CLARITA VALLEY WILL LIKELY SEE WARNING LEVEL GUSTS DEVELOPING TONIGHT. ALSO UPGRADED THE SANTA MONICA MTNS AND VENTURA COUNTY MTNS TO A WARNING, THOUGH WITH THE LATTER WINDS WILL BE MOSTLY CONFINED TO THE EXTREME EASTERN PORTION OF THAT ZONE WHERE SURFACE OBS DON'T EXIST. IN ANY CASE, A STRONG SANTA ANA EVENT IS EXPECTED AND PEOPLE IN THE WARNED AREAS SHOULD TAKE PRECAUTIONS NOW. THE COLD AIR ADVECTION DRIVING THESE WINDS SHOULD ALSO BE STRONG ENOUGH TO PUSH GUSTY WINDS OUT TOWARDS THE CHANNEL ISLANDS AND CATALINA. HIGHS WILL BE A LITTLE TRICKY WEDNESDAY, BUT TYPICALLY WITH THESE STRONG EVENTS THE COASTAL AREAS ARE BY FAR THE WARMEST. TRIMMED A FEW DEGREES OFF THE VALLEY, MTN, AND DESERT HIGHS BUT LEFT THE COASTAL AREAS MOSTLY IN THE UPPER 70S TO MID 80S. THIS WILL BE A VERY QUICK HITTING SANTA ANA WIND EVENT AS A TROF WILL MOVE INTO THE ERN PACIFIC LATE WED INTO THURSDAY AND QUICKLY TURN GRADIENTS ONSHORE. LOOK FOR HIGHS THU TO BE SIMILAR TO TODAY'S LEVELS, MEANING A GOOD 10-15 DEGREE DROP FOR COASTAL ZONES AND 4-8 DEGREES LOWER FOR THE VALLEYS. A VERY COLD BUT MOSTLY MOISTURE STARVED SYSTEM WILL MOVE INTO THE AREA LATE THURSDAY INTO FRIDAY. THE TRAJECTORY OF THE STORM IS MOSTLY FROM THE NORTH, MEANING BASICALLY NO SOUTH FLOW AND UPWARD FORCING AT LOW LVLS TO GENERATE MUCH PRECIP SOUTH OF PT CONCEPTION. THE GFS IS TAKING THE LOW AND COLD CORE FURTHER SOUTH THAN THE NAM AND THUS A SLIGHTLY BETTER CHANCE FOR SHOWERS ACROSS LA/VENTURA COUNTIES ON FRIDAY. FOR NOW I BUMPED UP POPS JUST A TAD INTO THE 20-30 RANGE, BUT EITHER WAY ANY PRECIP WILL BE LIGHT AND INSIGNIFICANT. MAIN THING WILL BE MUCH COOLER TEMPS FRIDAY, FOLLOWED BY SOME GUSTY NORTHERLY WINDS DEVELOPING MAINLY IN THE MOUNTAINS AND OUTER COASTAL WATERS LATE FRIDAY AND FRIDAY NIGHT. .LONG TERM (SAT-TUE)...COLD AIR ADVECTION BEHIND THE FRIDAY STORM WILL LIKELY CLEAR ANY MARINE LYR OUT OF THE AREA SO MOSTLY CLEAR SKIES EXPECTED SATURDAY SAVE FOR SOME POSSIBLE MORNING CLOUDS/FOG FOR OUR UPSLOPE AREAS BORDERING KERN COUNTY. BREEZY AND COOL IN THE AFTERNOON WITH HIGHS GENERALLY 5-15 DEGREES BELOW NORMAL. A SECOND SYSTEM WILL BRING CLOUDS AND A CHANCE OF SHOWERS AGAIN MAINLY FOR NORTHERN AREAS SUNDAY, OTHERWISE CONTINUED WELL BELOW NORMAL TEMPERATURES AND BREEZY AT TIMES. THE SECOND SYSTEM WILL MOVE THROUGH THE AREA SUNDAY NIGHT AND EARLY MONDAY AND MAY HAVE ENOUGH LEFT TO BRING A FEW SHOWERS TO THE LA/VENTURA COUNTY MTNS THROUGH MONDAY MORNING, OTHERWISE PROBABLY LITTLE IMPACT LOCALLY OTHER THAN TO MAINTAIN THE COOL AND BREEZY CONDITIONS. A SLIGHT WARMING TREND WILL BEGIN EARLY NEXT WEEK UNDER MOSTLY CLEAR SKIES. && .AVIATION...01/1805Z...GENERALLY HI CONFIDENCE IN THE CURRENT TAF PACKAGE. LOW CLOUDS AND MVFR CONDITIONS AT KSBA AND KOXR ARE EXPECTED TO CLEAR TO VFR FOR THE MOST PART BY EARLY THIS AFTERNOON...ALTHO THERE IS A 20 PERCENT CHANCE THE LOW CLOUDS COULD PERSIST INTO LATE AFTERNOON. OTHERWISE GENERALLY VFR CONDITIONS ARE EXPECTED AT THE AIRFIELDS THRU WED MORNING. OFFSHORE FLOW IS EXPECTED TO DEVELOP QUICKLY THIS EVENING WITH GUSTY NE WINDS EXPECTED AT KOXR AND KVNY LATER THIS EVENING THRU WED MORNING. NE WINDS ARE ALSO EXPECTED AT KLAX AFT ABOUT 06Z BUT WIND SPEEDS SHOULD BE 10 KT OR LESS. HOWEVER...LOW LEVEL WIND SHEAR WILL BE POSSIBLE AT KLAX AND ALSO KBUR OVERNIGHT INTO WED MORNING DUE TO THE STRONG NE WINDS IN THE LOWER LEVELS. GUSTY W TO NW WINDS IN THE ANTELOPE VALLEY THIS AFTERNOON WILL DIMINISH RAPIDLY BY EARLY EVENING AND TURN NE. KLAX...GENERALLY HI CONFIDENCE IN THE CURRENT TAF. THERE WILL BE A BRIEF PERIOD OF MVFR VSBYS TIL AROUND 20Z THEN VFR CONDITIONS ARE EXPECTED THE REST OF TODAY THRU WED. NE WINDS GENERALLY 10 KT OR LESS ARE EXPECTED AFT ABOUT 06Z WITH LOW LEVEL WIND SHEAR FROM 08Z-21Z. KBUR...HI CONFIDENCE IN THE CURRENT TAF. MVFR VSBYS WILL GIVE WAY TO VFR CONDITIONS BY 20Z THEN PERSIST THRU WED MORNING. SOME GUSTY N WINDS WILL DEVELOP TONIGHT WITH LOW LEVEL WIND SHEAR POSSIBLE FROM 08Z-18Z. && .FIRE... STAGE IS SET FOR A STRONG AND WIDESPREAD SANTA ANA WIND EVENT ACROSS SOUTHERN CALIFORNIA. CRITICAL RED FLAG CONDITIONS ARE EXPECTED ACROSS ALL OF LOS ANGELES AND VENTURA COUNTIES (WITH THE EXCEPTION OF THE ANTELOPE VALLEY). 12Z NAM AND GFS CONTINUE TO TREND STRONGER WITH THIS OFFSHORE WIND EVENT IN TERMS OF OFFSHORE PRESSURE GRADIENTS AND UPPER LEVEL WIND SUPPORT. AS A RESULT...FORECAST CONFIDENCE IS INCREASING FOR A STRONGER AND MORE WIDESPREAD EVENT...WITH OFFSHORE WINDS SPREADING DOWN TO THE COAST. AS IS TYPICALLY THE CASE ACROSS OUR REGION...LOS ANGELES AND VENTURA COUNTIES WILL BE THE FOCUS OF THIS EVENT. OFFSHORE WINDS ARE EXPECTED TO RAMP UP QUICKLY THIS EVENING ACROSS THE MOUNTAINS...AND BECOME WIDESPREAD ACROSS ALL OF LOS ANGELES AND VENTURA COUNTIES AFTER MIDNIGHT. OFFSHORE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH THE MORNING HOURS. AS THE STRONG OFFSHORE WINDS DEVELOP...HUMIDITIES WILL RAPIDLY LOWER TO 15 PERCENT OR LESS ACROSS MOST OF THE RED FLAG WARNING AREA OVERNIGHT...WITH WIDESPREAD SINGLE DIGIT READINGS EXPECTED ON WEDNESDAY. OFFSHORE WINDS ARE EXPECTED TO DIMINISH LATER WEDNESDAY AFTERNOON...HOWEVER SINGLE DIGIT HUMIDITIES WILL LIKELY CONTINUE INTO THE EVENING HOURS. DUE TO THE STRENGTH OF THIS WIND EVENT...THERE WILL BE THE POTENTIAL FOR DOWNED POWER LINES. IF ANY FIRE IGNITIONS WERE TO OCCUR...THERE WOULD BE A HIGH RISK FOR RAPID SPREAD ACROSS LOS ANGELES AND VENTURA COUNTIES. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD AVIATION...SIRARD SYNOPSIS...BARTLING WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 1, 6:00 AM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE NOV 1 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-021300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY PATCHY DENSE FOG WITH LOCAL NEAR ZERO VISILITIES WILL CREATE DRIVING HAZARDS THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A MODERATE SANTA ANA WIND EVENT IS EXPECTED TO AFFECT SOUTHERN CALIFORNIA LATE TUESDAY NIGHT INTO WEDNESDAY WITH LOWERING HUMIDITIES DURING THE PERIOD. GUSTY NORTHEAST WINDS WILL IMPACT MOST OF LOS ANGELES AND VENTURA COUNTIES...WITH DAMAGING WIND GUSTS OVER THE MOUNTAINS. COMBINED WITH WIDESPREAD DRY AIR...THESE WINDS WILL CREATE A HEIGHTEN FIRE WEATHER RISK...ESPECIALLY FOR THE VALLEYS AND MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. A SERIES OF PACIFIC STORMS WILL BRING A POSSIBILITY OF RAIN AND MOUNTAIN SNOW SHOWERS...AND GUSTY NORTHWEST WINDS TO THE REGION FRIDAY THROUGH MONDAY. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 2:18 AM PDT | High Wind Warning | LOX | Los Angeles | 37 hr |
| Nov 1, 2:18 AM PDT | Wind Advisory | LOX | Los Angeles | 43 hr |
| Nov 1, 10:14 AM PDT | Red Flag Warning | LOX | Los Angeles | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.